Alert archive / Virginia / Tornado Warnings in 2024
Tornado Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 3, 2024, 2:25 PM EDT for Amelia County, Powhatan County, Virginia. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2024, 2:25 PM EDT (18:25 UTC)
- Expired
- Apr 3, 2024, 2:44 PM EDT
- In force
- 19 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Amelia County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 102 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:28 PM EDT | TSTM WND DMG | 2 S Giles Mill, VA | 911 Call Center reported a tree down on Genito Road in Amelia County. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 12:38 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WFUS51 KAKQ 031825
TORAKQ
VAC007-145-031900-
/O.NEW.KAKQ.TO.W.0002.240403T1825Z-240403T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
225 PM EDT Wed Apr 3 2024
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
North central Amelia County in central Virginia...
Powhatan County in central Virginia...
* Until 300 PM EDT.
* At 225 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Macon, or near Powhatan, moving northeast at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Powhatan and Macon around 230 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Goodwins Store, Flat Rock, Jefferson, Provost, Giles Mill, Subletts,
Fine Creek Mills, Michaux, Belona, and Lodore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3755 7811 3766 7789 3763 7783 3762 7782
3761 7783 3761 7776 3759 7773 3759 7770
3758 7769 3742 7801 3753 7812
TIME...MOT...LOC 1825Z 239DEG 48KT 3751 7799
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
MRD3 follow-up statements
523
WWUS51 KAKQ 031832
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
232 PM EDT Wed Apr 3 2024
VAC007-145-031900-
/O.CON.KAKQ.TO.W.0002.000000T0000Z-240403T1900Z/
Amelia VA-Powhatan VA-
232 PM EDT Wed Apr 3 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR NORTH
CENTRAL AMELIA AND CENTRAL POWHATAN COUNTIES...
At 231 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Powhatan, moving northeast at 50 mph. Another
severe storm capable of producing a tornado was about 5 miles south
of Powhatan, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Amelia and central Powhatan Counties, including the
following locations... Goodwins Store, Flat Rock, Fine Creek Mills,
Michaux, Jefferson, Belona, Provost, Lake Powhatan, Giles Mill, and
Subletts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3758 7805 3766 7789 3763 7783 3762 7782
3761 7783 3761 7776 3759 7773 3759 7770
3758 7769 3742 7801 3753 7804
TIME...MOT...LOC 1831Z 236DEG 44KT 3755 7792
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
MRD638
WWUS51 KAKQ 031834 CCA
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
234 PM EDT Wed Apr 3 2024
VAC007-145-031900-
/O.COR.KAKQ.TO.W.0002.000000T0000Z-240403T1900Z/
Amelia VA-Powhatan VA-
234 PM EDT Wed Apr 3 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR NORTH
CENTRAL AMELIA AND CENTRAL POWHATAN COUNTIES...
At 234 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Powhatan, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Powhatan, Macon, Goodwins Store, Flat Rock, Jefferson, Provost, Giles
Mill, Subletts, Fine Creek Mills, Michaux, Belona, Lake Powhatan, and
Worshams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3758 7805 3766 7789 3763 7783 3762 7782
3761 7783 3761 7776 3759 7773 3759 7770
3758 7769 3742 7801 3753 7804
TIME...MOT...LOC 1831Z 236DEG 44KT 3755 7792
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MRD070
WWUS51 KAKQ 031844
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
244 PM EDT Wed Apr 3 2024
VAC007-145-031854-
/O.CAN.KAKQ.TO.W.0002.000000T0000Z-240403T1900Z/
Amelia VA-Powhatan VA-
244 PM EDT Wed Apr 3 2024
...THE TORNADO WARNING FOR NORTH CENTRAL AMELIA AND CENTRAL POWHATAN
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However, small hail and gusty winds are still
possible with this thunderstorm.
A Tornado Watch remains in effect until 700 PM EDT for central
Virginia.
&&
LAT...LON 3758 7805 3766 7789 3763 7783 3762 7782
3761 7783 3761 7776 3759 7773 3759 7770
3758 7769 3742 7801 3753 7804
TIME...MOT...LOC 1844Z 236DEG 44KT 3764 7775
$$
MRDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 1:57 PM EDT, 28 minutes earlier.
Area forecast discussion, Apr 3, 1:57 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
157 PM EDT Wed Apr 3 2024
.SYNOPSIS...
Low pressure is forecast to rapidly intensify while tracking
northeast through the local area later today, pushing a strong
cold front through the region during the late afternoon and
early evening timeframe. Showers and scattered strong storms are
expected this afternoon. Cooler and mainly dry conditions
prevail Thursday into the weekend, as low pressure moves off to
the north of the local area.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 330 AM EDT Wednesday...
Key messages:
- Potential for significant severe WX today, especially this
afternoon. Day 1 Slight Risk for Severe WX (level 2/5) is in
effect for the entire CWA.
The latest analysis indicates strong (<990mb) sfc low pressure
becoming occluded underneath an upper level low across Lake
Michigan. Closer to the local area, a trough of low pressure is
deepening along the southern Appalachians, and this feature will
be key in the upcoming WX today. Aloft, the strong closed upper
low moves E today, with shortwave energy diving SSE through the
TN Valley this aftn. As this occurs, the sfc trough becomes more
organized and intensifies into a rapidly moving sfc low
tracking from western VA/SE WV this morning, to central or
N-central VA by 18Z, and off to the DE/southern NJ coast by 00Z
this evening. This setup leads to a concerning pattern with most
of the CWA into the warm sector, with very strong shear,both
directional and speed shear, and bulk effective 0-6km shear
values on the order of 80kt. The last several runs of the HRRR
and other CAMs are in good agreement w/ little change, showing
widespread showers with embedded tstms likely to move through
the local area this morning, with the potential for a few hrs
with less precip coverage from late morning into early aftn
(give or take 1-2 hrs depending on location). Right now, the
threat for SVR storms containing damaging winds, hail, and
isolated tornadoes appears most likely from about 17-18Z through
22-23Z as the triple pt low passes through the aforementioned
area. Have added SVR possible wording into most of the VA zones
this aftn given the threats.
The SVR threat likely comes to and by late aftn W and elsewhere
after ~00Z, but some scattered showers and embedded tstms may
linger through midnight over the NE zones. Highs today in the
mid/upper 60s N-NW to the mid 70s SE. Becoming cool tonight,and
clearing out with lows in the upper 30s NW to the upper 40s SE.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 330 AM EDT Wednesday...
The upper level low swings through the area on Thu with
scattered light showers possible in the afternoon (Highest PoPs
over the north). Highs Thu in the upper 50s to lower 60s. Lows
Thu night in the mid/upper 30s W to lower 40s E.
While the center of the upper level low will be out of the local
area Fri-Sat, the models remain amplified with a strong
blocking pattern and the upper low still lingering off the New
England/mid-Atlantic coast through late Saturday. Another
shortwave is forecast to pivot around the backside of the upper
low on Friday, moving from the Great Lakes/OH Valley and across
the local area late Fri/Fri night. Introduced some slight chc
PoPs Fri aftn/evening with this feature along with partly to
mostly cloudy skies. The overall theme will be for cool and
breezy conditions again Sat but will keep it dry. Highs only in
the 50s and overnight lows in the 30s to low 40s both days. By
Sat night, the upper low gradually pushes a bit farther offshore,
with sfc high pressure building into the area into Sunday
morning. The sfc high is not particularly strong (<1025mb), but
nonetheless, could see a higher potential for frost at least
over western 1/2 of the CWA. Lows Sat night in the low-mid 30s
well inland, with upper 30s/lower 40s near the coast.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 355 AM EDT Wednesday...
A warming trend develops Sun into Mon, though may be a bit
delayed with highs on Sunday only in the mid/upper 50s (coast)
to lower 60s (inland). Still cool Sun night with lows in the 30s
to lower 40s (though probably a touch warmer than Sat night/Sun
AM). Models depict an upper level ridge developing Mon-Tue over
the eastern CONUS, but differ in specifics. Overall, will keep
the forecast dry w/ temperatures warming back into the upper 60s
to mid 70s.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 115 PM EDT Wednesday...
Warm front continues to lift north ahead of an incoming cold front.
Storms are beginning to develop to our west, which will remain the
trend for the afternoon hours. Expect a broken line/scattered storms
to progress eastward through the daytime, moving offshore likely
after 00Z. Each terminal won't be under the TSRA for too long,
perhaps just a couple of hours at most as these storms will be
moving quickly. Used TEMPO groups to show this timing at each
terminal as VIS restrictions may be possible in these storms with
+RA. Some storms may contain strong/damaging winds. CIGs are
generally MVFR to LIFR, varying greatly across the area. Winds
are SSW below 8kt inland, with coastal terminals gusting to
20-25kt.
Rain chances will end from west to east this evening, with CIGs
lifting and becoming VFR later this evening into the overnight
hours. Expect westerly winds to become gusty on Thursday. Some
widely scattered showers will develop at the end of this TAF period
as the low pressure system passes through.
Outlook: Dry and VFR conditions will prevail for the weekend with
less wind.
&&
.MARINE...
As of 155 PM EDT Wednesday
Unsettled conditions will overspread the waters from late this
afternoon into the evening as a strong cold front approaches
the region from the west. Strong to severe storms will be
possible during this time. Any storms that form will have the
potential for strong winds, hail, and isolated tornadoes/
waterspouts. Plan to issue Special Marine Warnings as necessary
to cover this threat. Ahead of the cold front, winds will blow
from the south at 15-25 kt with gusts up to 30 kt. The cold
front then moves offshore this evening with winds turning WNW
and briefly increasing to 20-25 kt with gusts to 30 kt in the
Ches Bay, rivers, and Currituck Sound while areas offshore could
see a period of 25 kts with gusts 30-35 kt. Waves increase to
3-4 ft with the stronger S then W flow this afternoon into
tonight. Seas will build to 4-6 ft S and 5-8 ft N by early
evening with heights starting to decrease as winds become
westerly/offshore tonight. W or SW flow continues into Thursday,
generally 15-20 kt with gusts to 25 kt, especially for the
lower bay/rivers and Currituck sound where SCA headlines have
been extended out through 7 pm. With wave heights remaining AOA
5 ft offshore through Thursday, have also extended the SCAs on
the coastal waters through 7 pm. Winds are expected to decrease
during Friday before strengthening again Friday night into
Saturday as a secondary front swings through the region, turning
winds NW and building back to ~20 kt with gusts to 25 kt. High
pressure builds into the region from Sunday into early next week
with improved marine conditions expected.
&&
.TIDES/COASTAL FLOODING...
As of 330 AM EDT Wednesday
A strong low pressure system occludes over the Great Lakes and Ohio
Valley today with a secondary surface low tracking along the cold
front across the local area. The southerly winds ahead of the cold
front will funnel water up the Chesapeake Bay before winds become
westerly/west-northwesterly behind the front this evening, pushing
the water to the eastern side of the bay. Nuisance to minor coastal
flooding is possible across the eastern side of the bay during the
evening and Thursday morning high tides. Cambridge, Bishops Head,
Crisfield, and Bayford may hit minor flood stage. Bishops Head will
approach minor flood stage this morning and Thursday evening in
addition to the Wednesday evening and Thursday morning high tides
(which may reach high-end minor flood stage).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 AM EDT Thursday for ANZ630-631-
635.
Small Craft Advisory until 7 PM EDT Thursday for ANZ632>634-
636>638-650-652-654-656-658.
Dense Fog Advisory until 4 PM EDT this afternoon for ANZ650.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...JDM/LKB
AVIATION...JKP
MARINE...JDM
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Apr 3, 12:45 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1245 PM EDT Wed Apr 3 2024 NCZ013>017-030>032-102-VAZ095>098-041645- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach- 1245 PM EDT Wed Apr 3 2024 This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms will be possible this afternoon into early this evening, bringing the potential for damaging winds, large hail and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VAZ077-078-084>086-093-099-100-523>525-041645- Northumberland-Lancaster-Gloucester-Middlesex-Mathews-Isle of Wight- Accomack-Northampton-York-Newport News-Hampton/Poquoson- 1245 PM EDT Wed Apr 3 2024 ...TORNADO WATCH 87 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Strong to severe thunderstorms will be possible this afternoon into early this evening, bringing the potential for damaging winds, large hail and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ012-VAZ060>062-064>069-075-076-079>083-087>090-092-511>522-041645- Northampton-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Greensville-Sussex- Surry-James City-Southampton-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 1245 PM EDT Wed Apr 3 2024 ...TORNADO WATCH 87 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Strong to severe thunderstorms will be possible this afternoon, bringing the potential for damaging winds, large hail and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VAZ048-509-510-041645- Fluvanna-Western Louisa-Eastern Louisa- 1245 PM EDT Wed Apr 3 2024 This Hazardous Weather Outlook is for central Virginia. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms will be possible this afternoon, bringing the potential for damaging winds, large hail and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ021>025-041645- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- 1245 PM EDT Wed Apr 3 2024 ...TORNADO WATCH 87 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Strong to severe thunderstorms will be possible late this afternoon into early this evening. The strongest storms may contain damaging winds, large hail and an isolated tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. 05
In the hours before
Special weather statement, Apr 3, 12:59 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1259 PM EDT Wed Apr 3 2024
VAZ048-509-510-031730-
Fluvanna VA-Western Louisa VA-Eastern Louisa VA-
1259 PM EDT Wed Apr 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LOUISA AND CENTRAL
FLUVANNA COUNTIES THROUGH 130 PM EDT...
At 1259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Palmyra, moving northeast at 55 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This strong thunderstorm will be near...
Troy around 105 PM EDT.
Ferncliff around 110 PM EDT.
Louisa around 115 PM EDT.
Other locations impacted by this storm include Nahor, Louisa Airport,
Green Springs, Zion Crossroads, Central Plains, Antioch, Union Mills,
Wildwood, Bybee, and Waldrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3806 7826 3813 7821 3813 7818 3815 7809
3813 7805 3814 7801 3812 7798 3812 7792
3810 7782 3809 7782 3775 7834 3785 7844
TIME...MOT...LOC 1659Z 234DEG 46KT 3788 7831
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:06 AM EDT | Marine Dense Fog Advisory | AKQ | 10 hr | |
| Apr 3, 12:59 PM EDT | Special Weather Statement | AKQ | Fluvanna | 31 min |
| Apr 3, 2:35 PM EDT | Coastal Flood Advisory | AKQ | Lancaster, Mathews, Middlesex, Northumberland | 10 hr |
| Apr 3, 2:41 PM EDT | Special Weather Statement | AKQ | Hanover | 49 min |
| Apr 3, 2:47 PM EDT | Tornado Warning | AKQ | Brunswick, Mecklenburg | 28 min |
| Apr 3, 2:57 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Goochland, Hanover, Henrico, King and Queen, King William and 1 more | 48 min |
| Apr 3, 3:04 PM EDT | Tornado Warning | AKQ | Hanover, Henrico, King William | 26 min |
| Apr 3, 3:13 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, City of Emporia | 32 min |
| Apr 3, 3:14 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Apr 3, 3:19 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, Richmond, Westmoreland | 41 min |
| Apr 3, 3:39 PM EDT | Special Weather Statement | AKQ | Sussex | 36 min |
| Apr 3, 3:42 PM EDT | Special Weather Statement | AKQ | Dinwiddie, City of Colonial Heights, City of Petersburg | 33 min |
| Apr 3, 3:43 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, Northumberland, Richmond | 32 min |
| Apr 3, 3:54 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Charles City, Chesterfield, Dinwiddie, Nottoway, Prince George and 5 more | 51 min |
| Apr 3, 3:55 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 31 min |
| Apr 3, 3:59 PM EDT | Severe Thunderstorm Warning | AKQ | Surry, Sussex | 46 min |
| Apr 3, 4:03 PM EDT | Tornado Warning | AKQ | Northumberland, Richmond | 27 min |
| Apr 3, 4:08 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Lancaster, Middlesex, Northumberland, Richmond | 52 min |
| Apr 3, 4:09 PM EDT | Tornado Warning | AKQ | Surry, Sussex | 23 min |
| Apr 3, 4:40 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Apr 3, 5:00 PM EDT | Special Weather Statement | AKQ | City of Franklin | 30 min |
| Apr 3, 5:34 PM EDT | Special Weather Statement | AKQ | City of Portsmouth, City of Suffolk | 26 min |
| Apr 3, 5:35 PM EDT | Special Marine Warning | AKQ | 32 min | |
| Apr 3, 5:42 PM EDT | Special Weather Statement | AKQ | Amelia, Lunenburg, Mecklenburg, Nottoway | 48 min |
| Apr 3, 6:02 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 28 min |
| Apr 3, 6:06 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Apr 3, 6:11 PM EDT | Tornado Warning | AKQ | Mecklenburg | 22 min |
| Apr 3, 6:29 PM EDT | Special Marine Warning | AKQ | 20 min | |
| Apr 3, 6:30 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Henrico, Nottoway, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 30 min |
| Apr 3, 7:04 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, James City, New Kent and 5 more | 41 min |
| Apr 3, 7:14 PM EDT | Special Weather Statement | AKQ | Brunswick | 16 min |
| Apr 3, 7:42 PM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, King and Queen, Lancaster, Mathews and 9 more | 63 min |
Nearby
Tornado Warnings in Virginia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.